anti antipsychotic drug side effect - Forums at Psych Central



advertisement
Reply
 
Thread Tools Display Modes
Old 07-25-2018, 08:31 AM #1
mister5 mister5 is offline
New Member
 
Member Since: Jul 2018
Location: israel
Posts: 2
mister5 mister5 is offline
New Member
mister5 has no updates.
 
Member Since: Jul 2018
Location: israel
Posts: 2

Default anti antipsychotic drug side effect

hey, maybe the drug I use perphenazine cause me sensitivity to sun, I ask if there other drug that doesn't does sun sensitivity ok?
mister5 is offline   Reply With QuoteReply With Quote

advertisement
Old 07-25-2018, 05:14 PM #2
BirdDancer's Avatar
BirdDancer BirdDancer is offline
Magnate
 
Member Since: Aug 2011
Location: The Garden State
Posts: 2,593
BirdDancer BirdDancer is offline
Magnate
BirdDancer's Avatar
BirdDancer has no updates.
 
Member Since: Aug 2011
Location: The Garden State
Posts: 2,593

5 yr Member
4,816 hugs
given
PC PoohBah!
Default Re: anti antipsychotic drug side effect

I think a lot of antipsychotics cause sun sensitivity, I know that my Seroquel XR does. It's good to to put on sunscreen and try to spend some of the time outside in the shade and with a hat. Sometimes when I know I'll be in the sun a lot I even wear a shirt that is very thin fabric, but also has 3/4 to full-length sleeves.
__________________
Diagnosed with bipolar disorder type 1

CURRENT BIPOLAR MEDS: Tegretol XR (1200 mg), Lamictal (100 mg), Seroquel XR (500 mg), Latuda (20 mg), Klonopin (0.5 mg)

PRNs - Seroquel IR generic (25 to 100 mg in a day), Ativan (1 mg, up to 3 mg/day)

OTHERS: Propranolol (40 mg), Synthroid (150 mcg), multi-vitamin
BirdDancer is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 07-26-2018, 12:32 PM #3
*Laurie* *Laurie* is offline
Account Suspended
 
Member Since: Jan 2015
Location: California Uber Alles
Posts: 9,150
*Laurie* *Laurie* is offline
Account Suspended
*Laurie* has no updates.
 
Member Since: Jan 2015
Location: California Uber Alles
Posts: 9,150 (SuperPoster!)

3 yr Member
5,400 hugs
given
PC PoohBah!
Default Re: anti antipsychotic drug side effect

I've found that most psych meds cause sensitivity to sun and to heat, in general. It's difficult.
*Laurie* is offline   Reply With QuoteReply With Quote
Old 07-29-2018, 08:27 AM #4
still_crazy still_crazy is online now
Grand Poohbah
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,611
still_crazy still_crazy is online now
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,611

2 yr Member
3,022 hugs
given
Default Re: anti antipsychotic drug side effect

hi. i think most (all?) tranquilizers/antipsychotics can do this, but its worse with some than with others. perphenazine is a phenothiazine, its the same class of drugs that Thorazine is in...and those drugs -do- cause photosensitivity, sometimes in a big way.

all neuroleptics also mess with the bodies ability to maintain a proper core body temperature, which is why overheating happens now and then...hot weather, physical exertion, etc...and it is fatal in some cases.

sorry about this. ive had better luck with Abilify than anything else, but some people hate it. I think its been generic long enough now for it (and a lot of the other 'atypicals') to be much more affordable, but I could be wrong.
still_crazy is online now   Reply With QuoteReply With Quote
Old 07-30-2018, 10:26 PM #5
mugwort2 mugwort2 is offline
Grand Member
 
Member Since: Aug 2015
Location: Philadelphia PA.
Posts: 861
mugwort2 mugwort2 is offline
Grand Member
mugwort2 has no updates.
 
Member Since: Aug 2015
Location: Philadelphia PA.
Posts: 861

3 yr Member
26 hugs
given
Default Re: anti antipsychotic drug side effect

I would warn to be careful I am not on any antipsychotic. I'm diagnosed with major depression. I'm prescribed an antidepressant generic Celexa. I do know some friends who are or were on antipsychotics. I know from them that these meds can make one quite, if not extremely sensitive to sunlight and the heat. iow being overheated. Be careful!!!
mugwort2 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 08-08-2018, 12:40 AM #6
peacelizard peacelizard is offline
Member
 
Member Since: Oct 2014
Location: Boston, MA
Posts: 188
peacelizard peacelizard is offline
Member
peacelizard has no updates.
 
Member Since: Oct 2014
Location: Boston, MA
Posts: 188

3 yr Member
Default Re: anti antipsychotic drug side effect

Most psych meds across the board make you more vulnerable to the sun (hyperphotosensitivity), so it's important to be extra careful to wear sunscreen, appropriate clothing etc., especially during the summer months
peacelizard is offline   Reply With QuoteReply With Quote
Old 08-08-2018, 06:57 AM #7
splitimage's Avatar
splitimage splitimage is offline
Moderator
Community Support Team
 
Member Since: Mar 2006
Location: Ontario, Canada
Posts: 9,652
splitimage splitimage is offline
Moderator
Community Support Team
splitimage's Avatar
splitimage has no updates.
 
Member Since: Mar 2006
Location: Ontario, Canada
Posts: 9,652

10 yr Member
25 hugs
given
PC PoohBah!
Default Re: anti antipsychotic drug side effect

I'm on both seroquel and risperidone and both cause photosensativity and make me really overheat.


I've been having a terrible time this summer with the high temperatures.


It sucks.


splitimage
__________________


"I danced in the morning when the world was begun. I danced in the moon and the stars and the sun". From my favorite hymn.

"If you see the wonder in a fairy tale, you can take the future even if you fail." Abba



anti antipsychotic drug side effect



As some of you may know, my blog is currently off-line due to some problems at my previous site host. I'm working with my web master to rebuild and get back on-line.
splitimage is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 08-09-2018, 11:33 AM #8
still_crazy still_crazy is online now
Grand Poohbah
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,611
still_crazy still_crazy is online now
Grand Poohbah
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 1,611

2 yr Member
3,022 hugs
given
Default Re: anti antipsychotic drug side effect

antipsychotics are rough. the longer one is on them, the harder it is to discontinue, or even reduce the dose. and yet...they do help some people, maybe a lot of people.
still_crazy is online now   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 06:18 PM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.